MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ GRAM DECOLORIZER; STAINS, CHEMICAL SOLUTION

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ GRAM DECOLORIZER; STAINS, CHEMICAL SOLUTION
Model Number 212527
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.The complaint investigation included a batch history review of the gram decolorizer complaint batch.The batch history record review indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no other complaints received against this batch for any defect.Three photos were received in lieu of returns.All three photos depict a microscopic views of a gram stain slides showing various gram positive and gram negative organisms.A retention sample from the complaint batch was evaluated along with a control batch.The solution appearance was satisfactory and comparable to the control; both were a colorless, clear solution with no visible precipitate.Staining was completed per instructions in the product insert.Slides of e.Coli atcc 25922 and s.Aureus atcc 25923 controls were evaluated and had satisfactory staining results with a retention and control batches.The retention sample was comparable to the control.Bd is unable to replicate the defect described by the customer.This complaint cannot be confirmed.Bd will continue to trend for dyes & stain performance defects.If you have further questions, please contact bd technical services.
 
Event or Problem Description
It was reported while using bd bbl¿ gram decolorizer the slides were overstripped.There was no report of patient impact.The following information was provided by the initial reporter: customer reported using gram stain kit for contamination checks of incoming micro samples as part of our standard process.During these checks i have run into a consistent issue with the gram decolorizer provided with your kit.My slides appear to always be over stripped of crystal violet.My procedure is as follows flood with crystal violet, allow to stand 1 minute, rinse thoroughly with di water, flood with gram iodine, allow to stand 1 minute, rinse thoroughly with di water, apply 1-2 drops of gram decolorizer, immediately rinse thoroughly with di water, flood slide with safranin, allow to stand 30 seconds, rinse thoroughly with di water.Dry in book of bibulous paper before microscopically observing results.I was wondering if there were any suggestions to prevent the over stripping of the crystal violet with the decolorizer? this has been a consistent problem even with control microbes such as b.Agri and b.Subtilis.

Brand Name
BD BBL¿ GRAM DECOLORIZER
Common Device Name
STAINS, CHEMICAL SOLUTION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14108002
Report Number1119779-2022-00560
Device Sequence Number11915404
Product Code LED
UDI-Device Identifier00382902125273
UDI-Public00382902125273
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model Number212527
Device Catalogue Number212527
Device Lot Number1292815
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Initial Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown